Discussions that mention synthroid

Open to All Other Health Topics board


Need help. Several seemingly unrelated symtoms

Dry itchy skin (especially on scalp)
extremely oily hair
weight gain
lethargic
high wbc count
hair loss
cold hands and feet
red petechiae (tiny red spots under the skin)

My Dr. thinks it is hypothyroidism. I have been on Synthroid for 6 months and have not seen any improvements. He has also recommended that I try rogaine, Merridia etc.

Any thoughts? Thanks for your help...
heather
Quote from heather22:
Need help. Several seemingly unrelated symtoms

Dry itchy skin (especially on scalp)
extremely oily hair
weight gain
lethargic
high wbc count
hair loss
cold hands and feet
red petechiae (tiny red spots under the skin)

My Dr. thinks it is hypothyroidism. I have been on Synthroid for 6 months and have not seen any improvements. He has also recommended that I try rogaine, Merridia etc.


I have no idea whats wrong with you. What type of blood work did he do and what were the results? Did you have a high TSH? How high was the WBC count and how were the results of the differential? Was there any problem with the platlets?
Sorry but there is no way i can figure this out if your doctor cant. I have noticed that I have slowed down since I hit middle age. :bouncing:
Hi Heather. What dose of Synthroid are you taking? To me your symptoms sound like hypothyroidism. Have you been retested since you began treatment?

Have your doctor check your Free T3, Free T4, antibodies, along with the TSH, T3 Uptake etc. The first few tests are not usually done but are very important. From what I understand, the TSH value is not very relevant once you begin treatment. The Free T3 and Free T4 results are better indicators to determine how you should be treated. If this doctor will not test you or reconsider your doseage, I highly recommend you get to another one. You do not have to feel like this.

When you get your test results, post them on the thyroid board here. The people there are wonderful and can help you interpret them. Do not give up!